Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 107, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2006, 3:19 PM EDT for Walker County, Georgia. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2006, 3:19 PM EDT (19:19 UTC)
- Expired
- Apr 20, 2006, 3:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 3:55 PM EDT | HAIL 0.75 | Villanow, GA | |
| Apr 20, 3:55 PM EDT | HAIL 0.75 | Villnow, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:38 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 201919
SVRFFC
GAC295-201945-
/O.NEW.KFFC.SV.W.0107.060420T1919Z-060420T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT THU APR 20 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 345 PM EDT
* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS
STORM WAS LOCATED NEAR LA FAYETTE...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHICKAMAUGA.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3478 8548 3462 8539 3464 8504 3473 8516
3483 8520 3493 8525
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:50 AM EDT, 10 hours 29 minutes earlier.
Area forecast discussion, Apr 20, 4:50 AM EDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 AM EDT THU APR 20 2006 .SHORT TERM...(TODAY THROUGH SATURDAY) CONVECTION CONTINUES OVER CENTRAL AND EASTERN AL HOWEVER IT IS DECREASING IN INTENSITY. BIGGEST PROBLEM WITH THIS AREA IS THAT THE MODELS DID NOT PICK UP ON THIS AREA WHICH GIVES ME A LOW CONFIDENCE IN THE FIRST 12 TO 24 HOURS OF THE FORECAST. THIS AREA...WHICH IS WHAT WAS LEFT OVER FROM LAST NIGHT...HAS LEFT OUTFLOW BOUNDARIES IN ITS WAKE. THERE WILL ALSO BE A FAIRLY SIGNIFICANT SHORT WAVE MOVING INTO THE CWA AFTER 18Z. CAPES RISE ABOVE 2000 WITH LI OF -4 TO -6 THIS AFTERNOON. FEEL GUIDANCE POPS ARE TOO LOW AND HAVE RAISE THEM TO LIKELY ACROSS THE NORTH AND CHANCE ELSEWHERE TODAY. ALSO HAVE INCREASED CLOUD COVER AND DECREASED MAX TEMPS. WE WILL GET A LITTLE BREAK IN THE CONVECTION TONIGHT AND EARLY FRIDAY...HOWEVER AS THE COLD FRONT APPROACHES GA...CAPES WILL INCREASE AGAIN FRIDAY AFTERNOON...ALTHOUGH THE MODELS ARE A BIT CONSERVATIVE WITH THE CAPES AND LI ON FRIDAY. THE COLD FRONT WILL MOVE THROUGH LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. SEVERE THUNDERSTORMS REMAIN A POSSIBILITY THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON AND NIGHT. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) DRIER AIR MOVES INTO THE CWA LATE SATURDAY AND SATURDAY NIGHT AND HOLDS IN THE AREA UNTIL TUESDAY. THIS MEANS A BREAK FROM THE THUNDERSTORMS WITH CLOSER TO NORMAL TEMPS SUNDAY AND MONDAY. MOISTURE BEGINS SPREADING ACROSS THE CWA TUESDAY AHEAD OF THE NEXT COLD FRONT. THE FRONT WILL MOVE THROUGH THE CWA WEDNESDAY. STRONG HIGH PRESSURE WILL BUILD INTO THE CWA LATE WEDNESDAY AND THURSDAY BEHIND THE FRONT BRINGING DRIER AND COOLER AIR. GUIDANCE IS GOING CLIMO ON POPS WEDNESDAY NIGHT AND THURSDAY...BUT WITH STRONG HIGH PRESSURE AND MUCH DRIER AIR WILL THEREFORE GO WITH NO POPS ALL BUT THE SOUTHEAST WEDNESDAY NIGHT...AND CWA WIDE THURSDAY. && .AVIATION... LOW CONFIDENCE FORECAST THIS MORNING. LOW CLOUD AND FOG POTENTIAL INCREASING AS IS THE CASE OVER THE AHN AREA BUT UNCERTAIN TO WHAT EXTEND IT WILL AFFECT THE REST OF THE TAF SITES. WILL NEED TO MONITOR AND AMEND IF NEEDED FOR ANY OTHER IFR CONDITIONS. EXPECTING 5000 FT SCT-BKN CONDITIONS THIS AFTERNOON AS AIRMASS HEATS UP. A FEW SEVERE STORMS EXPECTED OVER W GA THIS AFTERNOON AND POSSIBLY E GA LATE DAY AND THIS EVENING. SURFACE WINDS HIGHLY VARIABLE DUE TO WEAK GRADIENT AND RECENT CONVECTIVE ACTIVITY. LIGHT WINDS AT ATL MAY START OFF ENE AND GO SSE LATER TODAY. CONVECTIVE ACTIVITY THIS AFTERNOON COULD CAUSE A TEMPORARY W WIND. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 78 64 79 58 / 50 40 30 60 ATHENS 79 62 77 59 / 50 50 40 60 GAINESVILLE 77 62 75 58 / 50 50 60 70 ROME 79 61 81 55 / 60 50 60 80 COLUMBUS 83 67 86 60 / 40 30 30 40 MACON 83 62 86 60 / 30 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Apr 20, 11:19 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1119 AM EDT THU APR 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1119 AM EDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A NEARLY STATIONARY FRONT DRAPED ACROSS GEORGIA AND ALABAMA WILL MOVE SLIGHTLY TO THE NORTHEAST TODAY AND WILL LIKELY DISSIPATE TONIGHT. A MODERATELY UNSTABLE AIRMASS WILL DEVELOP OVER THE AREA THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE WEST OF GAINESVILLE AND MACON DURING THE AFTERNOON. HOWEVER...ISOLATED SEVERE STORMS CANNOT BE RULED OUT EAST OF THIS AREA DURING THE LATE AFTERNOON AND EARLY EVENING. .DISCUSSION... A MODERATELY UNSTABLE AIRMASS WILL DEVELOP THIS AFTERNOON WITH CAPES OF 1500 TO 2500 EXPECTED...ALONG WITH LIFTED INDICES OF MINUS 5 TO MINUS 7. THIS INSTABILITY COMBINED WITH AN APPROACHING SHORT WAVE WILL ENHANCE THUNDERSTORM ACTIVITY AND ALLOW A FEW THUNDERSTORMS TO BECOME SEVERE. STORMS WILL MOST LIKELY MOVE INTO THE AREA FROM ALABAMA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS FRIDAY AND A CHANCE OF THUNDERSTORMS SATURDAY...TUESDAY AND WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA. TDP
In the hours before
Special weather statement, Apr 20, 2:37 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 237 PM EDT THU APR 20 2006 GAZ001-002-201900- 237 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE AND WALKER COUNTIES UNTIL 300 PM EDT... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF RISING FAWN THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DAD AND WALKER COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRENTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 300 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 20, 2:43 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 243 PM EDT THU APR 20 2006 GAZ005-007-012-013-201915- 243 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PICKENS... GORDON...GILMER AND MURRAY COUNTIES UNTIL 315 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NICKELSVILLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PICKENS GORDON GILMER AND MURRAY COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RAMHURST AND OAKMAN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 315 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 20, 3:15 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT THU APR 20 2006 GAZ002>004-201945- 315 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN WALKER... WHITFIELD AND CATOOSA COUNTIES UNTIL 345 PM EDT... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DAVIS CROSSROADS...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WALKER WHITFIELD AND CATOOSA COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DAVIS CROSSROADS ROCK SPRING AND RINGGOLD. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 345 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:47 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 43 min |
| Apr 20, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 20 min |
| Apr 20, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Walker, Whitfield | 45 min |
| Apr 20, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Pickens | 45 min |
| Apr 20, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 37 min |
| Apr 20, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 48 min |
| Apr 20, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 27 min |
| Apr 20, 6:06 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 39 min |
| Apr 20, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 37 min |
| Apr 20, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 31 min |
| Apr 20, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 24 min |
| Apr 20, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 30 min |
| Apr 20, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 29 min |
| Apr 20, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 35 min |
| Apr 20, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.